Titlebar

Export bibliographic data
Literature by the same author
plus on the publication server
plus at Google Scholar

 

New linear codes with prescribed group of automorphisms found by heuristic search

Title data

Kohnert, Axel ; Zwanzger, Johannes:
New linear codes with prescribed group of automorphisms found by heuristic search.
In: Advances in Mathematics of Communications. Vol. 3 (2009) Issue 2 . - pp. 157-166.
ISSN 1930-5346
DOI: https://doi.org/10.3934/amc.2009.3.157

Abstract in another language

In this paper, we present a new heuristic algorithm for solving certain systems of Diophantine inequalities. A variant which involves Monte-Carlo search is also applyable to more general problems. Our goal was the construction of point sets in PG(k-1, q) with fixed cardinality and small
maximal intersection number with the lines. These points sets correspond to k-dimensional linear codes over F_q with high minimum distance. We obtained them by prescribing a certain nontrivial subgroup of GL(k, q) to be contained
in their automorphism group. Following a method which was first introduced by Kramer and Mesner in the 1970s, this allows a strong reduction in the size of the corresponding Diophantine systems. Doing so we found a lot of new
record breaking linear codes for the cases q = 2, 3, 4, 5, 7, 8, 9 from which at least 6 are optimal.

Further data

Item Type: Article in a journal
Refereed: Yes
Keywords: Heuristic algorithm; Monte-Carlo; coding theory; linear codes; automorphism group; high minimum distance
Institutions of the University: Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Mathematics > Chair Mathematics II
Faculties
Faculties > Faculty of Mathematics, Physics und Computer Science
Faculties > Faculty of Mathematics, Physics und Computer Science > Department of Mathematics
Result of work at the UBT: Yes
DDC Subjects: 500 Science > 510 Mathematics
Date Deposited: 22 Jan 2015 08:11
Last Modified: 09 Feb 2015 12:26
URI: https://eref.uni-bayreuth.de/id/eprint/5791